Monistat-1, white discharge and burning 3 days after use. Is this normal?
I used Monistat-1 on Tuesday night for a yeast infection before bed. It's not Friday and since then, I've been having a white, sort of grainy like discharge. It kind of smells sterile or like medicine. Is it the medicine coming out of me? Is this normal? And should I call my gynecologist? I just had my annual a little over a week ago and had no problems. Tested for STD's and STI's, all are negative. I did have bacterial vaginosis (BV) about a month ago and got a prescription for that. I also have a mild burning since having this new discharge. Help!
Medically reviewed by Drugs.com. Last updated on Apr 14, 2019.
This is normal. Monistat-1 is a single dose vaginal cream/tablet used to treat a vaginal yeast infection. The cream is designed to stay within the vagina to work without having to reapply every day for seven days. It is normal to get some medicine leakage/discharge. These products may be a bit messy but they are effective.
If you don't like the vaginal products you can ask your Dr about Diflucan.
Diflucan is a single dose oral tablet used to treat a vaginal yeast infection and you take it by mouth so it isn't as messy.
Related Medical Questions
- I got Monistat 7 for a yeast infection and after 2 days my symptoms are gone except for an itch.
- Can I put a tampon in to hold Monistat 7 inside me and is it safe to use with a tampon?
- Can antibiotics cause yeast infections?
- What's the difference between Bacteria and Viruses?
- Can you drink alcohol with amoxicillin?
- Fluconazole - How long does it take to work?
- If I am allergic to penicillin, is it safe to use amoxicillin?